MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SHUNTSYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SHUNTSYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: manufacturing and quality control data the prosa® shunt system was manufactured by a qualified employee in july 2021.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.The prosa® shunt system includes a prosa® adjustable pressure valve with a normal pressure range of 0 to 40 cmh2o and a progav® adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv770t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: significant deposits were observed during the visual inspection.A deformation of the outer housing of the prosa® valve was detected.The housing deformation of the prosa® was with a value of - 0.074 mm clearly outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.It could be observed that bloody fluid was flushed out.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in the horizontal as well as in the vertical positions.The results show that the prosa® is operating within the accepted tolerance in the horizontal position.The progav® is not operating within the specified tolerances in the vertical position.Further testing could not improve the values.During our measurement an increased flow of liquid was detected.Adjustment test: both valves were tested and could not be adjusted throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav shuntsystem was implanted during a procedure performed on (b)(6) 2015.According to the complainant, the shunt system was believed to have been operating in overdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: (b)(6) centimeters (cm).Weight: (b)(6) kilograms (kg).Gender: female.

Brand Name
PROSA SHUNTSYSTEM WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12342029
Report Number3004721439-2021-00232
Device Sequence Number4535712
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2020
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20027232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight61